MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP784D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received one open sample that pertain to product code vcp784d.This product code is control release and requires eight strands per packet.During visual inspection it was noted that seven needles were detached from the suture.The swage and attachment area were noted as expected.The barrel hole was examined, and remnant suture was found.The sutures cannot be dispensed since have begun the degradation process.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2023 and suture was used.The problem of pulling off suture needle had happened before using on patient during surgery.Changed to another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.

Brand Name
VCL+ VIO 8X27IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18415676
Report Number2210968-2023-10261
Device Sequence Number2690737
Product Code GAM
UDI-Device Identifier10705031055551
UDI-Public10705031055551
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberVCP784D
Device Lot NumberQGMEBH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown